MAUDE Adverse Event Report: BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER
Catalog Number D138504
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation of the returned device was performed following johnson & johnson medtech procedures.Visual analysis revealed that the hemostatic valve was dislodged inside of hub component.Microscopic examination of the hemostatic valve surface showed stress marks on the outer diameter.The stress marks and physical damage observed suggest that excessive force or manipulation was applied; however, this could not be conclusively determined.A device history record was performed for the finished device batch number, and no internal actions were identified.The impeded issue could be related to dislodgement of the valve; therefore, the customer complaint was confirmed.The potential caused of the damage on the valve could be related to the incorrect insertion of the dilator into the sheath causing the dislodgment of the valve.The instructions for use (ifu) contain the following precautions: use best practices for inserting or retracting any device at the hemostatic valve.Monitor any potential air entrapped and completely aspirate any observed air out of the side port.Do not remove the dilator or catheter rapidly.Damage to the hemostatic valve may occur.Once the sheath is inserted into the vasculature and the dilator is removed, aspirate until steady blood return is achieved prior to flushing or infusion.All fluid infusion should be through the side port.To minimize the risk of air embolism, provide a continuous infusion of heparinized saline solution once the sheath is inserted into the patient.Slowly remove or insert the dilator or other devices.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac procedure with a vizigo for which biosense webster¿s product analysis lab (pal) identified the hemostatic valve to be dislodged inside of hub component.Initially, it was reported that after opening the package, during setting, the dilator could not advance into the hemostatic valve and could not be inserted into the vizigo sheath.There was no damage on sheath/dilator due to the obstructed sheath and there was no occlusion when irrigating the sheath.When the sheath was replaced, the issue was resolved.The procedure was completed without patient consequence.The issue was assessed as non mdr reportable.The risk of patient harm is considered remote.The biosense webster, inc.Pal received the device and per the evaluation completion on 10-apr-2025, the hemostatic valve was dislodged inside of hub component.This was assessed as mdr reportable with an awareness date of 10-apr-2025.

Brand Name
VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21965520
Report Number2029046-2025-01445
Device Sequence Number8131189
Product Code DYB
UDI-Device Identifier10846835016260
UDI-Public(01)10846835016260(17)260821(10)60000488
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2026
Device Catalogue NumberD138504
Device Lot Number60000488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown